Hail, Boone
- When
- June 15, 9:20 AM CST
- Where
- Boone County, 2.33 mi ENE of Burlington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.390, -93.190
On the 18th, a cold front moved around the ridge and was accompanied by a large area of showers and thunderstorms. This precipitation arrived from Oklahoma in the morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On the 18th, a cold front moved around the ridge and was accompanied by a large area of showers and thunderstorms. This precipitation arrived from Oklahoma in the morning. A cluster of storms downed trees at Hon and Y City (both in Scott County), Mount Ida (Montgomery County), Hot Springs Village (Garland County), Haynes (Lee County), and Hughes (St. Francis County). At the latter location, a tree landed on a car. In Garland County (Lake Ouachita), a boat overturned and stranded four people (two adults and two children) on an island. They were eventually rescued. Several thousand customers were without power due to the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 15, 5:23 AM CST, 3 hours 57 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 623 AM CDT Thu Jun 15 2017 .AVIATION... Showers and thunderstorms will drop down from Missouri this morning and effect the northern terminals. Otherwise, look for additional showers and thunderstorms to develop this afternoon and continue into the early evening hours. There is a chance of additional development across the north towards the end of the period. Some MVFR conditions will be possible due to low clouds and fog this morning with VFR conditions expected through the remainder of the period. Light southerly winds will expected. && .PREV DISCUSSION...(ISSUED 350 AM CDT Thu Jun 15 2017) Short Term...Today through Friday night Pattern this morning is dominated by a sprawling ridge of high pressure over the desert southwest / northern Mexico and upper level low pressure moving across central Manitoba. As a result, upper pattern over the mid south is broadly northwest with southerly surface flow keeping a very moist air mass in place. A boundary over the nations mid section will move very little through the period. Pattern will basically keep chances of convection in place through the period. Area radars show an expanding area of convection over east central Missouri at this time. HRRR solution pretty consistent in moving this area in northern Arkansas around daybreak while other models are not nearly as aggressive. Air mass remains moderately unstable and showers and thunderstorms will be possible just about any time today, increasing somewhat during peak heating and aided by weak impulses moving through the aforementioned upper flow. Meanwhile, an outflow boundary from previous convection is expected to drop into eastern Arkansas during the day and will be a focus for stronger storms. SPC has placed parts of east Arkansas in a slight risk of severe weather which seems justified based on the overall environment. This convection will likely dissipate after dark but models continue to show another weak MCS developing late tonight and into early Friday which may impact the west and northwest parts of the state. This will be followed by another possibility of diurnally driven convection Friday afternoon and evening. With Little Rock and Hot Springs finally seeing the first 90 degree reading of the season, temperatures will remain at or a little above normal through the period with plenty of humidity as well. MAV/MEX look good and are generally accepted. Long Term...Saturday through Wednesday Upper high pressure will be over the southwest U.S. to begin the period with an upper trough over the southeast. An upper trough moves into the Midwest on Sunday and head southward. This trough will affect Arkansas late Sunday into Monday. Tuesday into Wednesday, the southwestern high will spread eastward. The set up on Saturday will have a cold front in the Plains headed toward Arkansas. Expect shower and thunderstorm chances to increase by late Saturday night and increase on Sunday. The front will enter northwest Arkansas Sunday morning and exit the southeast Monday morning. High pressure then builds over the area for Tuesday and Wednesday...keeping the mid week dry. Temperatures will be right around normal to a bit below normal through the period. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...56
Hazardous Weather Outlook. National Weather Service Little Rock AR 500 AM CDT Thu Jun 15 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will be possible across the north this morning and statewide during the afternoon through evening hours. There will be additional chances of showers and thunderstorms late tonight towards day break. Some of the storms could be strong to possibly severe over parts of the east this afternoon. The primary threats will be damaging winds and large hail. If stronger thunderstorms do manage to get going, they are expected to decrease in intensity after dark. .DAYS TWO THROUGH SEVEN...Friday through Wednesday On Friday and into the weekend, the overall threat for organized hazardous weather is expected to remain low. However, chances for isolated to scattered thunderstorms will be greatest Sunday and Monday, and mainly in the afternoon to evening. An isolated strong to severe storm may be possible, but again the threat for seeing organized and widespread severe weather will remain low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56/51
Special Weather Statement National Weather Service Little Rock AR 700 AM CDT THU JUN 15 2017 ARZ003-151245- Boone AR- 700 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON AND BOONE COUNTIES UNTIL 745 AM CDT... At 700 AM CDT, Doppler radar was tracking a strong thunderstorm over Harrison, moving south at 25 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Harrison... Diamond City... Bergman... Lead Hill... Valley Springs... Omaha... Dugger... Olvey... Myrtle... Capps... Self... Willis... Crawford... Winington... Bellefonte... Everton... Zinc... South Lead Hill... Batavia... Bear Creek Springs... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3646 9320 3647 9290 3612 9290 3612 9328 TIME...MOT...LOC 1200Z 012DEG 24KT 3626 9312 65
Special Weather Statement National Weather Service Little Rock AR 842 AM CDT THU JUN 15 2017 ARZ033-034-046-151445- White AR-Prairie AR-Woodruff AR- 842 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOODRUFF...NORTHERN PRAIRIE AND SOUTHEASTERN WHITE COUNTIES UNTIL 945 AM CDT... At 842 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hurricane Lake WMA to McRae. Movement was southeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Des Arc... Hunter... Pryor... McRae... Cotton Plant... Griffithville... Becton... Dixie... Vinity Corner... Sand Hill... Howell... Walker... McClelland... Gregory... Hayley... Hickory Plains... Jasmine... Little Dixie... Georgetown... LAT...LON 3504 9111 3490 9167 3511 9188 3523 9137 TIME...MOT...LOC 1342Z 302DEG 14KT 3519 9141 3510 9182 46
The Springfield radar (KSGF), 96 km away, was scanning. The volume nearest the first event began at 15:18 UTC.
7 thunderstorm wind, 2 hail. Local standard time, as filed.
A large tree was blown down on Old Dermott Rd. near Cherry St. Power lines were also blown down.
A large tree was blown down over Highway 28 just west of Hon, AR.
Multiple trees were blown down as big as 12 inches in diameter.
A storm spotter reported that trees have been snapped and uprooted in Mt. Ida.
Montgomery County Sheriff's office reported several trees and a few power lines were down throughout the county. Over 4000 homes were without power.
A large tree was down across the road near Crystal Springs.
There was a report on social media of trees blown down on the Desoto golf course in Hot Springs Village.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706467, 706468, 706469, 706470, 706471, 706472, 706473, 706474, 706475.